MAUDE Adverse Event Report: BALLARD CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS, 8 F, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS, 8 F, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 198-5
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 07/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as a valid avanos lot number was not provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 23 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(4), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
It was reported that a pediatric patient with "flexible tube was suctioned and tube care was executed.Child was ventilated when minute volume and tidal volume decreased drastically." both lungs were ventilated with good acoustic signs and spo2 [oxygen saturation] was fine.Blood gas showed an increase in co2 [carbon dioxide] from 5kpa to 8.2kpa.Child experienced sudden decrease in ventilation.When the user disconnected the tube they realized that the suctioning catheter was still in the tube of the patient and not fully retracted.Additional information provided 04-sep-2020 indicated the patient's age wasn't available.The patient was stable after the adjustment of the catheter.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS, 8 F, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10586579
Report Number8030647-2020-00082
Device Sequence Number14110216
Product Code BSY
UDI-Device Identifier00609038983868
UDI-Public00609038983868
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number198-5
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/25/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;